Vol. 7, No. 2, 2014

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 7, 1539–1791
Issue 6, 1285–1538
Issue 5, 1017–1284
Issue 4, 757–1015
Issue 3, 513–756
Issue 2, 253–512
Issue 1, 1–252

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
Cover
About the Cover
Editorial Board
Editors’ Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Convexity of average operators for subsolutions to subelliptic equations

Andrea Bonfiglioli, Ermanno Lanconelli and Andrea Tommasoli

Vol. 7 (2014), No. 2, 345–373
Abstract

We study convexity properties of the average integral operators naturally associated with divergence-form second-order subelliptic operators with nonnegative characteristic form. When is the classical Laplace operator, these average operators are the usual average integrals over Euclidean spheres. In our subelliptic setting, the average operators are (weighted) integrals over the level sets

Ωr(x) = {y : Γ(x,y) = 1r}

of the fundamental solution Γ(x,y) of . We shall obtain characterizations of the -subharmonic functions u (that is, the weak solutions to u 0) in terms of the convexity (w.r.t. a power of r) of the average of u over Ωr(x), as a function of the radius r. Solid average operators will be considered as well. Our main tools are representation formulae of the (weak) derivatives of the average operators w.r.t. the radius. As applications, we shall obtain Poisson–Jensen and Bôcher type results for .

Keywords
subharmonic functions, hypoelliptic operator, convex functions, average integral operator, divergence-form operator.
Mathematical Subject Classification 2010
Primary: 26A51, 31B05, 35H10
Secondary: 31B10, 35J70
Milestones
Received: 11 December 2012
Accepted: 21 May 2013
Published: 30 May 2014
Authors
Andrea Bonfiglioli
Dipartimento di Matematica
Università degli Studi di Bologna
Piazza di Porta San Donato, 5
I-40126 Bologna
Italy
Ermanno Lanconelli
Dipartimento di Matematica
Università degli Studi di Bologna
Piazza di Porta San Donato, 5
I-40126 Bologna
Italy
Andrea Tommasoli
Dipartimento di Matematica
Università degli Studi di Bologna
Piazza di Porta San Donato, 5
I-40126 Bologna
Italy